MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CLIC BLOOD CHAMBER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

ERIKA DE REYNOSA, S.A. DE C.V. CLIC BLOOD CHAMBER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Model Number CL10041021
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility nurse manager (nm) reported that a blood leak occurred during a patient¿s hemodialysis (hd) treatment.Within the first five minutes of treatment, there were venous and arterial alarms occurring.A leak was seen coming from the connection of the b.Braun blood tubing (the arterial line) to the fresenius clic blood chamber.It was reported that approximately 15 ml of blood had pooled on the floor in front of the machine.There were no visible pinholes found in the tubing and no cracks on the clic blood chamber.The access was checked, and no issues were found.No leaks were noted during the priming, and the products were reported to be set up correctly with all connections properly tightened.Upon further inspection, it was realized that the clic device was loose.The connection was tightened ¿a full half turn¿, but the alarms continued.After the troubleshooting, it was noted that a clot had formed in the venous chamber of the bloodline and the patient¿s blood could not be returned.The patient lost the entire system of blood.The patient's total estimated blood loss (ebl) was 250 to 300 ml.The nm confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies.The sample was reported to be available for evaluation.However, the lot number for the device was unknown because the product packaging was discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no sample has been received.In addition, the lot number was not provided.An sap shipping history search was performed for all clic blood chambers delivered to the facility for the three (3) month time frame which immediately preceded the event occurrence date.This search yielded no results, and therefore, device history and manufacturing records could not be reviewed.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
CLIC BLOOD CHAMBER
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key11881645
Report Number8030665-2021-00918
Device Sequence Number3710410
Product Code KOC
UDI-Device Identifier00840861100552
UDI-Public00840861100552
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL10041021
Device Catalogue NumberCL10041021
Was Device Available for Evaluation? Yes
Device AgeMO
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR